Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recently diagnosed - early days
May 27, 2005

Hi Dr Horwath,

I was diagnosed with HIV about a month ago. I've had 2 blood tests - results were VL=44165 CD4=767 and then week = VL 74,000 CD4=736. I believe that I was infected around 14 months ago. Apart from allowing myself to become infected with HIV, I have had good, healthy food & exercise regime - although perhaps a bit oversensitive to health "issues". I'm experiencing a welter of emotion & hypersensitivity to my body at the moment. I am wondering if there are specific symptoms associated with the HIV virus, and not receiving treatment, as I'm wondering if every little thing is due to this or is it just middle age? I'm 48.

An insightful word or two would be greatly appreciated.

Darrell

Response from Dr. Henry

According to data from cohort studies like the ART collaborative data base, your chances to progress to AIDS over the next 3 years are close to zero. Minor symptoms (ie fatigue and increased skin rashes)and increased risk for some infections (like pneumonia and herpes zoster) can be seen even at the higher CD4 cell count levels but it is hard to pin down how much of an increase in seen since those problems are also seen in the general population. In my experience most persons in your situation have minimal to no symptoms so we work on good general health management (diet, exercise, vaccinations, cancer and heart disease screening/evaluation, safe sex and safe needle use) including mental health. KH



Previous
Headache and Vomiting Spells
Next
Parent's concerned about HIV-Discordant couple

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement